Flood, Pocahontas
- When
- June 25, 6:00 AM CST to 12:00 PM CST
- Where
- Pocahontas forecast zone
- Property damage
- $50,000
- Crop damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.667, -92.733
Flood waters from the previous nights rainfall continued to cause problems into the day on the 25th. Flooding took place along many creeks and small streams with numerous roads closed due to high water.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS DMX wrote it up.
Flood waters from the previous nights rainfall continued to cause problems into the day on the 25th. Flooding took place along many creeks and small streams with numerous roads closed due to high water. A considerable amount of agricultural land was under water as well.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 25, 2:52 AM CST, 3 hours 8 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 352 AM CDT SAT JUN 25 2005 .DISCUSSION... CONVECTIVE TRENDS RMN PRIMARY FOCUS NEXT SVRL DAYS. MCS CURRENTLY IN PROGRESS OVER NRN HLF OF IA. DEEP UVM IN PLACE AIDED BY RIGHT ENTRANCE RGN OF NRN GRTLKS/CANADIAN JET SEGMENT...SVRL WEAK SHRT WVS CROSSING RCKYS INTO MID MO RVR VLY...AND H85/H7 THETA-E ADVCTN AND LOW LVL JET FOCUSED RIGHT INTO IA. THIS HAS PROMOTED MORE OF A HVY RAIN RATHER THAN SVR EVENT. MUCAPES AND EFFECTIVE SHEAR CONT TO DCR SO SVR WW 521 WL BE CANCELLED BEFORE 4AM. FLOODING RMNS A CONCERN HWVR WITH MANY PLACES ALREADY SEEING OVR 2 INCHES AND RAINS CONTINUING. H85/H3 MEAN WIND ONLY 20KTS AND CORFIDI VECTORS WEAK TO NIL AS PWS APCH 2 INCHES AND DEEP WRM CLD LYR RMNS IN PLACE. THUS WL KEEP FLASH FLOOD WATCH GOING THRU 8AM EXPIRATION TIME. MDLS IN GOOD AGREEMENT KEEPING PCPN GOING THROUGHOUT THE DAY WHICH LOOKS GOOD BREAKING DOWN FORCING. SHRT WV NOTED IN WV IMAGERY LIFTING FM CO INTO NE SHOULD HELP THINGS AND NAM/GFS BOTH KEEP 310K ISENT SFC UVM INTO TNGT AND STEADY MSTR TRANSPORT. THUS HAVE GONE WITH CHC TO CATEGORICAL POPS...HIGHEST ALG HIGHWAY 20 CORRIDOR TDA...AND SLGT CHC TO LIKELY CNTRL AND N TNGT WHERE ISENT LIFT APPRS TO BE FOCUSED OVR BNDRY THAT WL BE LEFT OVR FM CURRENT MCS. MCS XPCD TO LINGER INTO TMRW MRNG NRN PTNS THEN DSIPT AS BACLIN ZN SURGERS NWD AGN. HAVE LEFT POPS OUT OF FCST THEN TIL MON NGT INTO TUE MRNG. MORE POTENT SHRT WV PUSHES THRU DAKOTAS AND SHOULD AID WRM ADVCTN WITH POTENTIAL FOR MCS CLIPPING NRN SXNS. TEMPS TDA WL BE QUITE PROBLEMATIC AND DEPEND GREATLY ON MCS TRENDS. 08Z SFC ANLYS PLACES STNRY FNT ALG KOMA-KDSM-KIOW LN AND HAVE TRENDED TEMPS TWRD COOL END OF GUIDANCE NRN PTNS AND WRMR END S. AM BANKING ON NEW CONVECTIVE DVLPMT NOT IMPACTING FCST MUCH S...BUT COULD RUN INTO PROBLEMS IF OUTFLOW PUSHES TOO FAR INTO MO. PCPN SHOULD MAINLY BE OVR NRN PTNS TNGT SO TRIED TO POLARIZE GUIDANCE AGN FM N TO S. WE SHOULD BE TOTALLY IN WRM SECTOR BY SUN AFTN SO BOOSTED TEMPS AS WNDS TURN SLY AND WE MIX DECENTLY...AOA WARMEST GUIDANCE. STAYED AOA WRM END SUN NGT AND MON TOO. LTL CHG TO LATER PDS WITH ACTIVE WX ONGOING. .DMX WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH THRU 8AM...MAINLY ALG AND BTWN HIGHWAYS 20 AND 18. && SMALL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 620 AM CDT SAT JUN 25 2005 IAZ004>007-015>017-023>028-261100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER- 620 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS WITH THE POTENTIAL FOR ADDITIONAL STORMS DURING THE AFTERNOON AND ESPECIALLY NIGHTTIME HOURS. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. MANY AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING...AND AGAIN WEDNESDAY NIGHT. THE CHANCES FOR SEVERE WEATHER AND HEAVY RAINS APPEAR LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ033>039-044>050-057>062-261100- SAC-CALHOUN-WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD- CARROLL-GREENE-BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS- POLK-JASPER-POWESHIEK- 620 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL CONTINUE THROUGH THE MORNING HOURS WITH THE POTENTIAL FOR ADDITIONAL STORMS DURING THE AFTERNOON AND ESPECIALLY NIGHTTIME HOURS. SOME OF THE STORMS MAY BE CAPABLE OF PRODUCING HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. MANY AREAS ARE ALREADY SATURATED FROM HEAVY RAINS EARLY SATURDAY MORNING...SO ADDITIONAL RAINS WILL HAVE THE POTENTIAL TO CAUSE FLOODING. ALTHOUGH A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...THE PRIMARY THREATS WILL BE EXCESSIVE RAIN AND FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE WILL BE LOW CHANCES FOR THUNDERSTORMS MONDAY NIGHT AND TUESDAY MORNING ..AND AGAIN WEDNESDAY NIGHT. THE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS THROUGH TONIGHT...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. IAZ070>075-081>086-092>097-261100- CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-CLARKE-LUCAS- MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE-DAVIS- 620 AM CDT SAT JUN 25 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN IOWA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY DURING THE MORNING HOURS. SOME OF THE STORMS WILL HAVE THE POTENTIAL TO PRODUCE HEAVY RAINS WITH RAINFALL RATES IN EXCESS OF AN INCH PER HOUR. A FEW STORMS COULD BE SEVERE WITH DAMAGING WINDS OR LARGE HAIL...BUT THE PRIMARY THREATS WILL BE HEAVY RAIN WITH PONDING WATER ON ROADS AND RISES IN SMALL STREAMS OR CREEKS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS MAY BE CALLED UPON FOR RAINFALL AND FLOODING REPORTS TODAY...WITH A LESSER POTENTIAL FOR ACTIVATION DUE TO SEVERE WEATHER. SMALL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DES MOINES IA 356 AM CDT SAT JUN 25 2005 IAZ004>007-015>017-023>028-033>039-044>050-057>062-251000- AUDUBON-BLACK HAWK-BOONE-BREMER-BUTLER-CALHOUN-CARROLL- CERRO GORDO-CRAWFORD-DALLAS-EMMET-FRANKLIN-GREENE-GRUNDY-GUTHRIE- HAMILTON-HANCOCK-HARDIN-HUMBOLDT-JASPER-KOSSUTH-MARSHALL- PALO ALTO-POCAHONTAS-POLK-POWESHIEK-SAC-STORY-TAMA-WEBSTER- WINNEBAGO-WORTH-WRIGHT- 356 AM CDT SAT JUN 25 2005 ...THE NATIONAL WEATHER SERVICE HAS CANCELED SEVERE THUNDERSTORM WATCH 521 FOR THE FOLLOWING AREA... IN IOWA THIS CANCELS 33 COUNTIES IN CENTRAL IOWA BOONE... DALLAS... GRUNDY... HAMILTON... HARDIN... JASPER... MARSHALL... POLK... POWESHIEK... STORY... TAMA... WEBSTER... IN NORTH CENTRAL IOWA BUTLER... CERRO GORDO... FRANKLIN... HANCOCK... HUMBOLDT... KOSSUTH... WINNEBAGO... WORTH... WRIGHT... IN NORTHEAST IOWA BLACK HAWK... BREMER... IN NORTHWEST IOWA EMMET... PALO ALTO... POCAHONTAS... IN WEST CENTRAL IOWA AUDUBON... CALHOUN... CARROLL... CRAWFORD... GREENE... GUTHRIE... SAC... THIS INCLUDES THE CITIES OF...ADEL...ALGONA...AMES...AUDUBON... BOONE...CARROLL...DENISON...DES MOINES...EAGLE GROVE... EMMETSBURG...ESTHERVILLE...FOREST CITY...FORT DODGE...GARNER... GRINNELL...GRUNDY CENTER...GUTHRIE CENTER...HAMPTON...HUMBOLDT... IOWA FALLS...JEFFERSON...MARSHALLTOWN...MASON CITY...NEWTON... NORTHWOOD...PARKERSBURG...POCAHONTAS...ROCKWELL CITY...SAC CITY... TAMA...WATERLOO...WAVERLY AND WEBSTER CITY. ALTHOUGH NO SEVERE WEATHER WATCHES ARE IN EFFECT...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHERN IOWA UNTIL 800 AM. SMALL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
648 AM CDT SAT JUN 25 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM FLASH FLOOD 4 NNE BARNUM 42.56N 94.34W
06/25/2005 WEBSTER IA TRAINED SPOTTER
STREAMS AND CREEKS OUT OF BANKS...ROADSIDE DITCHES
FULL...WIDESPREAD WATER AND PONDING ON ROADS
&&
STEINBUGLThe national radar mosaic for the moment the first event began.
3 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Iowa in 2005Every state in 2005This day in weather historyWarnings in Iowa, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5453473, 5453474, 5453475.